MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number E2012-10
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.Therefore, we're unable to conclusively determine the root cause of the reported incident.It is unknown if the devices were checked prior to use.The safety balloon is intended to inflate when excess pressure is applied to the internal carotid balloon to reduce the possibility of injury by over-inflation.It is possible the balloon was over inflated or inflated too rapidly and resulted in the safety balloon inflating instead of the internal carotid balloon.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Note: this is report 1 of 2 related to the first shunt used in the event.Report 1220948-2024-00019 was submitted for the second device involved in this event.
 
Event or Problem Description
It was reported that two pruitt f3 carotid shunts had a defect in the tubing that caused inflation in wrong part of tubing leading to underinflation of the fixated balloon which caused dislocation of the shunt and bleeding during a left carotid endarectomy procedure.They are unsure if the devices were checked prior to use.No other injury was reported to the patient.Note: this is report 1 of 2 related to the first shunt used in the event.Report 1220948-2024-00019 was submitted for the second device involved in this event.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key18521408
Report Number1220948-2024-00018
Device Sequence Number20757716
Product Code MJN
UDI-Device Identifier00840663101283
UDI-Public(01)00840663101283
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE2012-10
Device Lot NumberXPF0076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown